Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 337, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 30, 2012, 1:32 PM EDT for Dixie County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 1:32 PM EDT (17:32 UTC)
- Expired
- Jul 30, 2012, 2:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 148 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3159 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864
WUUS52 KTAE 301732
SVRTAE
FLC029-301815-
/O.NEW.KTAE.SV.W.0337.120730T1732Z-120730T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
132 PM EDT MON JUL 30 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DIXIE COUNTY IN FLORIDA...
* UNTIL 215 PM EDT
* AT 130 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 29 MILES WEST OF YELLOW JACKET...OR 7
MILES SOUTHWEST OF STEINHATCHEE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2954 8297 2946 8298 2945 8301 2938 8304
2946 8334 2949 8336 2948 8337 2949 8340
2959 8342 2966 8342 2958 8294
TIME...MOT...LOC 1731Z 285DEG 40KT 2958 8340
$$
22-BARRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 11:10 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 30, 11:10 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1110 AM EDT Mon Jul 30 2012 ...Isolated strong to severe thunderstorms possible today... .NEAR TERM...[Thru This Aftn]...This mornings sounding came in really unstable with 4069 cape and a PWAT of 2.1 inches. Today's sounding is similar to last Wednesday sounding except that water vapor loop shows PVA lobe sagging south into the Florida Panhandle with sharp dry line boundary across Alabama extending northeast into Central Georgia and into the Carolinas. With todays convective temperature of 83F compared to Wednesdays 92F, we expect a much earlier start but similar strength storms. South of this boundary, convection is already firing up in the very unstable moist area. Lines of east-west convection will be attempting to sag southsoutheast under prevailing northwesterly flow, outflow boundaries and seabreeze effects may stall or even backbuild convection back to the north. However, individual Storm motion will be to the east today. A major challenge to the forecast will be the collision of the convection associated with the upper level features sagging south, combined with outflow boundaries and seabreeze impacts could create situations for copious accumulation of rainfall and localized flooding. Beyond that there is the potential for isolated severe storms over the Panhandle west of the Apalachicola River possibly extending in extreme southern portions of Southeast Alabama. && .AVIATION... Very moist conditions generated MVFR to IFR conditions this morning at the Aerodromes, however all sites are now VFR. Expecting a very active thunderstorm day today. && .MARINE... No changes to forecast issued last night. Thunderstorms are already very active along the near coastal sections from the Panhandle to the Florida Big Bend. .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK
Hazardous weather outlook, Jul 30, 4:45 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 445 AM EDT MON JUL 30 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-310845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 445 AM EDT MON JUL 30 2012 /345 AM CDT MON JUL 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY SOUTH AND EAST OF A LINE FROM ABOUT DOTHAN TO ALBANY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH WIND GUSTS FROM 40 TO 60 MPH AND DIME TO QUARTER SIZE HAIL. AN ISOLATED...BRIEF TORNADO CAN NOT BE RULED OUT. LOCALIZED FLOODING WILL ALSO BE POSSIBLE...MAINLY IN URBAN AND LOW LYING AREAS THAT RECEIVE A LOT OF RAIN IN A SHORT TIME. OTHERWISE...THE MOST COMMON THREAT FROM TODAYS STORMS WILL BE FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY... CONDITIONS APPEAR FAVORABLE FOR A MORE ORGANIZED SEVERE STORM THREAT ON TUESDAY OR TUESDAY NIGHT THAN WHAT WE NORMALLY HAVE ON A TYPICAL SUMMER DAY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS...BUT DETAILS ARE NOT CLEAR AT THIS TIME. STAY TUNED FOR UPDATES. OTHERWISE...A MORE SEASONAL SUMMERTIME PATTERN IS LIKELY TO RETURN WEDNESDAY...WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND LESS OF A CHANCE FOR ORGANIZED SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SPOTTER ACTIVATION MAY NOT BE NEEDED TODAY...THERE IS A GOOD CHANCE THAT ADVISORIES AND WARNINGS WILL BE ISSUED...ESPECIALLY THIS AFTERNOON AND EVENING. SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED IF A WATCH...WARNING...OR ADVISORY IS ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jul 30, 8:59 AM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
859 AM EDT MON JUL 30 2012
FLZ012-014-015-026-027-112-114-115-127-301400-
INLAND BAY FL-INLAND GULF FL-COASTAL WAKULLA FL-COASTAL GULF
FL-COASTAL BAY FL-COASTAL FRANKLIN FL-INLAND FRANKLIN FL-INLAND
WAKULLA FL-LIBERTY FL-
859 AM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY...FRANKLIN...
GULF...LIBERTY AND WAKULLA COUNTIES...
* UNTIL 1000 AM EDT/900 AM CDT/
AT 754 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS 5 MILES WEST OF MEXICO BEACH...OR NEAR DAVIS
BEACH...MOVING EAST AT 15 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 2965 8535 2990 8537 3019 8582 3003 8440
2991 8433 2991 8453 2981 8464 2983 8456
2981 8456 2979 8458 2982 8470 2968 8487
2978 8489 2969 8517 2961 8502 2977 8469
2976 8469 2968 8478 2958 8505
TIME...MOT...LOC 1259Z 282DEG 15KT 2997 8548
60-VISESpecial weather statement, Jul 30, 10:39 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1039 AM EDT MON JUL 30 2012
FLZ012>015-018-026-027-112-114-115-118-127-301530-
CALHOUN FL-INLAND JEFFERSON FL-INLAND BAY FL-INLAND GULF FL-COASTAL
JEFFERSON FL-COASTAL WAKULLA FL-COASTAL GULF FL-COASTAL BAY
FL-COASTAL FRANKLIN FL-INLAND FRANKLIN FL-INLAND WAKULLA FL-LIBERTY
FL-
1039 AM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BAY...
CALHOUN...FRANKLIN...GULF...JEFFERSON...SOUTHERN LIBERTY AND WAKULLA
COUNTIES...
* UNTIL 1130 AM EDT/1030 AM CDT/
AT 1032 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS OVER THE ADVISED AREA MOVING SOUTHEAST AT 15 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH SOME OF THESE STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2967 8521 2965 8534 2990 8537 3024 8594
3027 8409 3009 8407 3005 8430 2989 8435
2991 8453 2982 8465 2980 8463 2982 8456
2981 8456 2979 8458 2969 8517 2961 8502
2976 8469 2968 8478 2958 8505
TIME...MOT...LOC 1434Z 288DEG 11KT 3017 8472
22-BARRYSpecial weather statement, Jul 30, 11:55 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 AM EDT MON JUL 30 2012
FLZ011-013>018-026-027-115-118-127-301700-
CALHOUN FL-LEON FL-JACKSON FL-INLAND JEFFERSON FL-INLAND GULF
FL-COASTAL JEFFERSON FL-COASTAL WAKULLA FL-COASTAL FRANKLIN FL-INLAND
FRANKLIN FL-GADSDEN FL-INLAND WAKULLA FL-LIBERTY FL-
1155 AM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN...
FRANKLIN...GADSDEN...GULF...JACKSON...JEFFERSON...LEON...LIBERTY AND
WAKULLA COUNTIES...
* UNTIL 100 PM EDT/NOON CDT/
AT 1145 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS OVER THE ADVISED AREA MOVING NORTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3040 8538 3070 8536 3066 8387 3046 8385
3011 8398 3006 8416 3007 8426 3001 8435
2997 8434 2983 8471
TIME...MOT...LOC 1554Z 279DEG 13KT 3020 8477
22-BARRYSpecial weather statement, Jul 30, 12:13 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM EDT MON JUL 30 2012
FLZ019-028-029-034-128-134-301715-
INLAND DIXIE FL-LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL-COASTAL
TAYLOR FL-COASTAL DIXIE FL-
1213 PM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE...
LAFAYETTE...MADISON AND TAYLOR COUNTIES...
* UNTIL 115 PM EDT
AT 1210 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED
NUMEROUS STRONG THUNDERSTORMS OVER TAYLOR...LAFAYETTE...MADISON
AND DIXIE COUNTIES...MOVING SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH SOME OF THESE STORMS.
THESE STORMS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2982 8293 2961 8296 2959 8293 2935 8306
2933 8307 2933 8311 2968 8343 2980 8360
2990 8367 2997 8379 2996 8383 3007 8399
3030 8380 3030 8322 3018 8324 3012 8322
3009 8307 2995 8292 2986 8287
TIME...MOT...LOC 1611Z 287DEG 11KT 3000 8325
22-BARRYSpecial weather statement, Jul 30, 1:16 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
116 PM EDT MON JUL 30 2012
FLZ028-029-034-128-134-301815-
INLAND DIXIE FL-LAFAYETTE FL-INLAND TAYLOR FL-COASTAL TAYLOR
FL-COASTAL DIXIE FL-
116 PM EDT MON JUL 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE...LAFAYETTE
AND TAYLOR COUNTIES...
* UNTIL 215 PM EDT
AT 115 PM EDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT
NUMEROUS STRONG THUNDERSTORMS OVER TAYLOR...LAFAYETTE...MADISON
AND DIXIE COUNTIES...MOVING SOUTHEAST AT 10 TO 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH SOME OF THESE STORMS.
THESE STORMA ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2928 8315 2942 8324 2942 8329 2947 8332
2950 8341 2965 8342 2973 8358 2981 8360
2988 8365 2997 8379 2996 8383 3006 8396
3010 8396 3026 8383 3024 8324 3012 8322
3009 8307 2996 8293 2933 8307 2932 8314
TIME...MOT...LOC 1716Z 283DEG 12KT 3008 8328
22-BARRYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:59 AM EDT | Special Weather Statement | TAE | Franklin, Gulf | 61 min |
| Jul 30, 10:39 AM EDT | Special Weather Statement | TAE | Bay, Franklin, Gulf, Wakulla | 51 min |
| Jul 30, 10:43 AM EDT | Special Marine Warning | TAE | 62 min | |
| Jul 30, 11:55 AM EDT | Special Weather Statement | TAE | Calhoun, Gadsden, Jefferson, Leon, Liberty, Wakulla | 65 min |
| Jul 30, 12:13 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette, Taylor | 62 min |
| Jul 30, 12:59 PM EDT | Special Marine Warning | TAE | 61 min | |
| Jul 30, 1:16 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette, Taylor | 59 min |
| Jul 30, 1:45 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 45 min |
| Jul 30, 1:54 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 51 min |
| Jul 30, 2:12 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 63 min |
| Jul 30, 2:30 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 45 min |
| Jul 30, 2:44 PM EDT | Special Marine Warning | TAE | 106 min | |
| Jul 30, 2:47 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Walton, Washington | 58 min |
| Jul 30, 3:09 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 51 min |
| Jul 30, 3:39 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 66 min |
| Jul 30, 4:12 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 30, 4:49 PM EDT | Severe Thunderstorm Warning | TAE | Liberty | 31 min |
| Jul 30, 4:54 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Liberty | 26 min |
| Jul 30, 5:28 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 12 min |
| Jul 30, 7:12 PM EDT | Special Weather Statement | TAE | Jefferson | 48 min |
| Jul 30, 7:50 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 40 min |
| Jul 30, 7:55 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.